23 years old - 2 mg Finasteride

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? Austria

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google

What is your current age, height, weight? 23, 183cm, 90kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg/day

What condition was being treated with the drug? Androgenic alopecia

For how long did you take the drug (weeks/months/years)? 2 days

How old were you, and WHEN (date) did you start the drug? 23

How old were you when you quit, and WHEN (date) did you quit? 23

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? 3 hours

What side effects did you experience that have yet to resolve since discontinuation?
Muscle pain, muscle stiffness, muscle weakness, anxiety, difficulty swallowing, headache, insomnia

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)
difficulty swallowing

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Paracetamol and Ibuprofen for the pain

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Hey guys, my name is Michael I’m 23 and I live in Austria. On the 16th of September I went to my Derm to get a prescription for Finasteride because of MBP. I knew about the side effects and PFS but brushed it off. 3 hours after the first pill I started noticing headaches and dizziness but given that some side effects are supposed to stop after some time I decided to work through it, stupid decision I know. The next morning I woke up with a stiff neck and all side effects from the previous day but still decided to go for the second dose. Later that day I started noticing problems with getting and holding an erection which freaked me out enough to quit Fin.
While my erections have recovered my neck stiffness and headache remained for the next 4 weeks. On the 7th of October in the evening while getting ready to go to sleep my legs suddenly got extremely weak and I started having a burning sensation on my quads and calves. It felt like a sunburn and was tender to touch. This was probably the moment of my crash.
I started taking Paracetamol and Ibuprofen for my pain but about half a week later my symptoms have worsened. The muscle weakness has spread to my arms. I have substantial muscle pain in my chest, arms, legs, abdomen, shoulders and back. Ever since my crash my anxiety has been skyrocketing. I seem to have panic attacks ever hour. Yesterday I started having trouble with swallowing which could be an anxiety symptom but I’m not sure. Either way I’ll try my best to recover and not be miserable about my current condition.

1 Like

You will recover. Don’t panic too much. I’m 7 weeks out since I take only one pill of finasteride and I feel much better event if I have some remaining symptoms,I’m sure you will recover from your pain as well as me. Do you have mental sides ?

I am sorry to hear about this situation. I went through the same thing, and only regret I hadn’t reported them to my doctor immediately after the symptoms. This gave him time to blame other factors for the issues.

Have you reported these conditions to your doctor? If not, please do so. Also, I’m not sure if Austria has an agency to report issues with medications, but if they do, please report to them too. The more people who report these issues, the more seriously they will be taken, and more research will be done. It’ll also serve as more warning to doctors before prescribing this poison.

Thanks for the encouragement. I really hope you are right. The reason I’m scared is because I currently get anxiety attacks for no reason at all. Additionally the muscle issues weren’t part of the original symptoms. I have only developed those last week with my insomnia. I’m hoping that the muscle pain and burning sensation are because of the anxiety and not another neurological issue.
As for mental sides I think I only have tension headaches because of my neck and maybe irritability or anger issues.

I have reported them already but he told me the symptoms must all be anxiety related and they will go away after some time. He told me to take pain meds in the meantime and reduce stress.
How is your condition?

1 Like

Has your doctor tested your hormone levels to see if there are any changes before he came to the conclusion they are anxiety issues, and not something clinical?

As for my condition, I’ve had PFS for 15 years, first taking it in 2006, when I was 37 or 28. At first, I had a horrible crash, which came at a very bad time in my life, and I didn’t really know about PFS, so I didn’t really know what was going on.

I will say the condition improves over time, and I think will be better when you get it when you are younger and healthier. The most important things are a very good diet and exercise. These were the only things that consistently made me feel better. Be very careful of taking any supplements or other medication without researching it well first.

Did you report the condition to just your doctor, or is there a government agency you can report to? Also, have you seen either an endocrinologist or a urologist about this condition? If not, I suggest you do, because it’s likely they’ve had similar reports from other patients.

I haven’t seen a urologist because I don’t have any issues with ED. The only appointments I have made as of yet are with a neurologist and for a MRI scan. My doctor has not checked my hormones yet only regular blood tests to rule out an inflammation. I will report it to our government agency and try to convince my doctor to report it to the WHO database.

2 Likes

I hope this isn’t too personal, but if you noticed a change in semen, from thick to thin or watery, or less of it, report it to your doctor and see a urologist, even if you don’t have ED (which is good).

I had the same anxiety attacks as you and it lasted 2 weeks. I’m sure you will recover from these. I’m still dealing with some issue (insomnia, neck pain and headache) but I definitely had the same symptoms as you and I can tell you by experience that the anxiety attacks usually lessen and often go away. As for your muscle pain, I had also the same thing and they dissapeared also ( I think it was due to anxiety for my case but not sure also). You experienced a crash and it is very scary but you will recover with time and rest. Try not to overthink, this is the only thing you can do now.
I’m with you if you need help because my case is similar to yours. I feel better so I’m sure you will also feel better as well.

I had similar stuff to this when I switched from oral Finasteride to topical Finasteride but stayed on it much longer so think you have great chance to fully improve.

If you work out, keep at it, keep your muscles involved in regular training, and for your stress & anxiety go for walks.

You said you were getting a MRI, may sure you get your neck scanned

I had really bad stiff neck, ended up getting chiro and deep muscle massage and relieved it quite well, but you have caught this early and I think you’ll be grand.

Stay active and keep positive

Hi @2bar

Welcome to the forum. I’m sorry to hear that you’ve ended up here.

It looks like you’ve been off the drug for about a month, so I’d suggest for now to try and relax as best you can and not to take any other drugs. Give your body a chance to reset, and your side effects may resolve as they are supposed to.

Please if you haven’t already, report your symptoms to your regulator. That’s really important to ensure warning labels and information available for clinicians is improved. It only takes about 20 minutes and if you’re in Austria it will just be to the EU authority.

Take care and good luck.